MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G48404
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products: zsle-16-39-zt/ 5674224 (contralateral approach), zsle-16-56-zt/ 5515165 (ipsilateral approach).(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
On (b)(6) 2015, a female patient had undergone endovascular aneurysm repair (evar) by right approach from the femoral artery (fa).The patient was suitable for the procedure.On (b)(6) 2018, a follow-up computerized tomography (ct) scan confirmed aneurysm enlargement from 65 mm to 70 mm.A cause of the aneurysm enlargement could not be determined, abdominal surgery was performed on (b)(6) 2018.The surgery confirmed blood leaking from multiple suture holes of the main body.The leaking points were mended by applying medical adhesive and banding.The patient recovered by (b)(6) 2018.
 
Event or Problem Description
Additional information was provided on (b)(6) 2018 stating that the patient's anatomy was straight and no tortuosity or calcification was observed.The patient was reported to be suitable for endovascular aneurysm repair (evar) with zenith grafts.A cook coda balloon was used during the initial procedure.The exact inflation volume is unknown because the user adjusted the pressure and volume by hand.The approximate volume is 20cc.The coda balloon was inflated in the proximal and distal necks and device junction points.The balloon was inflated within the graft to prevent the inflated balloon from pushing the bare stent.
 
Additional Manufacturer Narrative
Endoleak is a known inherent risk for this device.Each zenith device is shipped with instructions for use (ifu), listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.The device history record was reviewed and no non-conformances were noted.Suture hole endoleaks are associated with increased pressure within the grafts.Fabric tear endoleaks can occur through balloon over expansion, ballooning against calcification, or high friction on the fabric over time.No imaging was provided to assist with the investigation.However, based on the previous complaints and the image review conducted on these complaints, the suture hole endoleaks were likely provoked by exposure to atmospheric pressure.When the aneurysm sac is exposed to atmospheric pressure during an open repair, the change in pressure could cause an increased flow of blood out of the graft.The description of the event indicates that to determine the cause of aneurysm enlargement an abdominal surgery was performed on (b)(6) 2018.The surgery confirmed blood leaking from multiple suture holes of the mainbody.The open surgery performed would have provoked the suture hole/type iiib endoleak by exposure to atmospheric pressure.However, it is not known if the endoleak was present prior to the open surgery causing aneurysm enlargement.Aggressive anticoagulation use can also provoke suture hole endoleaks.There was no indication of anticoagulation during the procedure.It was indicated that no imaging will be provided and the patient had no tortuosity and calcification.Based on the information provided, a definitive cause for aneurysm enlargement and type iiib endoleak cannot be determined.The root cause is inconclusive.If additional information becomes available, the complaint will be reopened.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded a change is not required, thus no risk reduction activities are required at this time.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information reported since the follow up mdr submission on 06/07/2018.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7498323
Report Number1820334-2018-01270
Device Sequence Number2052986
Product Code MIH
UDI-Device Identifier10827002484044
UDI-Public(01)10827002484044(17)170415(10)5786885
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2017
Device Model NumberG48404
Device Catalogue NumberTFFB-22-111-ZT
Device Lot Number5786885
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer05/31/2018
06/28/2018
Initial Report FDA Received Date05/09/2018
Supplement Report FDA Received Date06/07/2018
07/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight45